Large Solutions to Semilinear Elliptic Equations with Hardy Potential and Exponential Nonlinearity

Part of the International Mathematical Series book series (IMAT, volume 12)


On a bounded smooth domain Ω ⊂ ℝ N , we study solutions of a semilinear elliptic equation with an exponential nonlinearity and a Hardy potential depending on the distance to ∂ ⊂. We derive global a priori bounds of the Keller-Osserman type. Using a Phragmen-Lindelöf alternative for generalize sub- and super-harmonic functions, we discuss the existence, nonexistence, and uniqueness of so-called large solutions, i.e., solutions which tend to infinity at ∂ ⊂. The approach develops the one used by the same authors for a problem with a power nonlinearity instead of the exponential nonlinearity.


Comparison Principle Hardy Inequality Large Solution Nonexistence Result Bounded Smooth Domain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Agmon, S.: On positivity and decay of solutions of second order elliptic equations on Riemannian manifolds. In: Methods of Functional Analysis and Theory of Elliptic Equations' (Naples, 1982), pp. 19–52. Liguori, Naples (1983)Google Scholar
  2. 2.
    Bandle, C., Moroz, V., Reichel, W.: “Boundary blowup” type sub-solutions to semilinear elliptic equations with Hardy potential. J. London Math. Soc. 77, 503–523 (2008)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bandle, C., Marcus, M.: Large solutions of semilinear elliptic equations: existence, uniqueness and asymptotic behaviors. J. Anal. Math. 58, 9–24 (1992)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bandle, C., Marcus, M.: Dependence of blowup rate of large solutions of semilinear elliptic equations, on the curvature of the boundary. Compl. Var. 49, 555–570 (2004)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Davies, E.B.: A review of Hardy inequalities. In: The Maz'ya Anniversary Collection 2. Oper. Theory Adv. Appl. 110, 55–67 (1999)Google Scholar
  6. 6.
    Filippas, S., Maz'ya, V., Tertikas A.: Critical Hardy-Sobolev inequalities. J. Math. Pures Appl. 87, 37–56 (2007)MathSciNetMATHGoogle Scholar
  7. 7.
    Keller, J.B.: On solutions of Δu = f(u). Commun. Pure Appl. Math. 10, 503–510 (1957)MATHCrossRefGoogle Scholar
  8. 8.
    Marcus, M., Mizel, V.J., Pinchover, Y.: On the best constant for Hardy's inequality in Rn. Trans. Am. Math. Soc. 350, 3237–3255 (1998)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Maz'ya, V.G.: Sobolev Spaces. Springer, Berlin etc. (1985)Google Scholar
  10. 10.
    Osserman, R.: On the inequality Δuf(u). Pacific J. Math. 7, 1641–1647 (1957)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton Univ. Press, Princeton, NJ (1970)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  • Catherine Bandle
    • 1
  • Vitaly Moroz
    • 2
  • Wolfgang Reichel
    • 3
  1. 1.Mathematisches InstitutUniversität BaselBaselSwitzerland
  2. 2.Department of MathematicsSwansea UniversitySwanseaUK
  3. 3.Fakultät für MathematikUniversität Karlsruhe (TH)KarlsruheGermany

Personalised recommendations